| Model Number |
DRILL, 2.75MM, .066 CANNULATION |
| Medical Device Problem Codes |
Break (1069); Material Fragmentation (1261)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
10/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On (b)(6) 2025, it was reported by an arthrex employee via email that for an ar-7000-14, drill, 2.75 mm, 0.066'' cannulation, the long 2.75 mm cannulated drill tip shattered in fragments inside patient after inserting guide wires.This was detected during use in a congruent-arc latarjet procedure using the glenoid bone loss set with 3.75 mm cannulated screws on (b)(6) 2025.The procedure was completed successfully as x-rays were called in to identify and remove fragments of device inside the patient, and an alternative 2.75mm cannulated screw used in place.2 fragments unable to be retrieved in patient, but surgeons' clinical judgement was to leave as it is inside the bone and won't cause any issues with the patient.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint allegation is confirmed based on photographic evidence of a damaged ar-7000-14 drill, batch 022516, in which the distal tip appears fractured.Based on the information provided ¿ which may include the returned device (if available), photographs, videos, the event description, and any additional field input ¿ arthrex has determined the most likely cause of the reported failure.The most likely cause is attributed to off-axis engagement and prying or leveraging of the device with excessive force during drilling, resulting in mechanical overstress and tip fracture.